Alert archive / Texas / Wind Advisories in 2015

Wind Advisory 5, NWS Lubbock, TX

May 16, 201516 counties in Texas

NWS Lubbock, TX issued this wind advisory at May 16, 2015, 4:13 AM CDT for 16 counties in Texas. It took effect at May 16, 2015, 12:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 16, 2015, 4:13 AM CDT (09:13 UTC)
In effect from
May 16, 2015, 12:00 PM CDT
Expired
May 16, 2015, 9:00 PM CDT
In force
9 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 31 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2015-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 414 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2015-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
414 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
1962 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

771 
WWUS74 KLUB 160913
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
413 AM CDT SAT MAY 16 2015

TXZ021>024-027>030-033>036-039>042-162100-
/O.NEW.KLUB.WI.Y.0005.150516T1700Z-150517T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT...
HART...TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...
OLTON...PLAINVIEW...CEDAR HILL...MORTON...LEVELLAND...LUBBOCK...
RALLS...CROSBYTON...LORENZO...DENVER CITY...PLAINS...BROWNFIELD...
TAHOKA...O'DONNELL...GRAHAM...POST
413 AM CDT SAT MAY 16 2015

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR THE SOUTH PLAINS...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING. 

* TIMING...FROM EARLY AFTERNOON THROUGH EARLY EVENING.

* WINDS...SUSTAINED SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS UP
  TO 50 MPH.

* IMPACTS...STRONG WINDS MAY CREATE AREAS OF BLOWING DUST ACROSS
  THE AREA RESULTING IN LOW VISIBILITIES. TRAVEL FOR HIGH PROFILE
  VEHICLES COULD BECOME DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
669 
WWUS74 KLUB 170046
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
746 PM CDT SAT MAY 16 2015

TXZ021>024-027>030-033>036-039>042-170200-
/O.EXT.KLUB.WI.Y.0005.000000T0000Z-150517T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT...
HART...TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...
OLTON...PLAINVIEW...CEDAR HILL...MORTON...LEVELLAND...LUBBOCK...
RALLS...CROSBYTON...LORENZO...DENVER CITY...PLAINS...BROWNFIELD...
TAHOKA...O'DONNELL...GRAHAM...POST
746 PM CDT SAT MAY 16 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* TIMING...FROM EARLY AFTERNOON THROUGH EARLY EVENING.

* WINDS...SUSTAINED SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS 
  UP TO 50 MPH. 

* IMPACTS...STRONG WINDS MAY CREATE AREAS OF BLOWING DUST ACROSS 
  THE AREA RESULTING IN LOW VISIBILITIES. TRAVEL FOR HIGH 
  PROFILE VEHICLES COULD BECOME DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
170 
WWUS74 KLUB 170153
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
853 PM CDT SAT MAY 16 2015


TXZ021>024-027>030-033>036-039>042-170300-
/O.EXP.KLUB.WI.Y.0005.000000T0000Z-150517T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT...
HART...TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...
OLTON...PLAINVIEW...CEDAR HILL...MORTON...LEVELLAND...LUBBOCK...
RALLS...CROSBYTON...LORENZO...DENVER CITY...PLAINS...BROWNFIELD...
TAHOKA...O'DONNELL...GRAHAM...POST
853 PM CDT SAT MAY 16 2015

...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING...

WIND SPEEDS HAVE DIMINISHED TO BELOW ADVISORY CRITERIA.
HOWEVER...BREEZY CONDITIONS ARE EXPECTED TO REMAIN INTO EARLY
SUNDAY MORNING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at May 16, 2:30 AM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, May 16, 2:30 AM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
230 AM CDT SAT MAY 16 2015

.SHORT TERM...
AS ANTICIPATED...SCATTERED SHOWERS AND THUNDERSTORM HAVE FILTERED IN
FROM ERN NM AND SWRN TX...NE TO ACROSS PORTIONS OF THE SOUTH PLAINS
AND ROLLING PLAINS EARLY THIS MORNING. THIS IS COURTESY OF INCREASED
UL SUPPORT PROVIDED BY AN UA LOW SPINNING ACROSS THE SRN AND CNTRL
ROCKIES...THOUGH IT IS THE BASE OF THE UA LOW AND ITS ASSOCIATED
VORT LOBE THAT IS PROVIDING THE REGION WITH PRECIP. THE PRECIP
ACTIVITY STARTED OUT AS A LINE OF STORMS ACROSS THE NWRN SOUTH
PLAINS EARLIER THIS MORNING...BUT HAS SINCE BECOME A RAGGED/BROKEN
LINE OF STORMS ACROSS THE ROLLING PLAINS...WITH SCATTERED CONVECTION
MORE SO ACROSS PORTIONS OF THE SOUTH PLAINS. SOME OF THE STORMS
BECOME PULSEY AT TIMES AND PERHAPS MAY ENCOMPASS SUB-SEVERE HAIL.
SEVERAL TEXAS TECH MESONET SITES REPORTED INTERMITTENT STRONG WIND
GUSTS OF 40-55 MPH. FURTHERMORE...RAINFALL AMOUNTS THUS FAR HAVE
RANGED FROM A FEW HUNDREDTHS OF AN INCH UP TO A LITTLE OVER HALF OF
AN INCH. MODEL GUIDANCE HINT AT AN ADEQUATE LLJ OF 30-50 KTS
PERSISTING UNTIL 12Z WHILE S-SE SFC WINDS /AND THUS DEWPOINTS IN THE
60S/ ENSUE. IT IS THEREFORE NOT SURPRISING TO SEE HIGH-RES SOLUTIONS
INDICATING THAT THE PRECIP ACTIVITY WILL CONTINUE TO TRANSLATE NE TO
ACROSS THE SRN TX PANHANDLE AND ROLLING PLAINS THROUGH 12Z BEFORE
FINALLY EXITING THE REGION AND/OR DISSIPATING. ONCE THIS ACTIVITY
HAS ENDED...PERHAPS PATCHY LIGHT FOG AND/OR LOW CLOUDS CAN NOT BE
RULED OUT BY AOA DAYBREAK...SMILIER TO WHAT OCCURRED YESTERDAY.

EARLY THIS AFTN AS THE BASE OF THE UA LOW NEARS THE WRN SOUTH
PLAINS...SFC LEE TROUGHING WILL DEEPEN WHILE DRAGGING ITS SRN
PERIPHERY EAST TO ACROSS THE ROLLING PLAINS BY LATE AFTN...WHICH
WILL BE THE LOCATION OF THE DRYLINE. SOUNDING PROFILES INDICATING
ABL MIXING TO AOA 650 MB WILL MIX DOWN WIND SPEEDS ON THE ORDER OF
35-45 KTS...WHICH IS IN ASSOCIATION WITH A STRONG JET STREAK
EMBEDDED WITHIN THE BASE OF THE SAID UA LOW. THESE SPEEDS ARE PRETTY
STOUT. IT IS NO WONDER THAT MOS GUIDANCE EXHIBITS SFC WIND SPEEDS
ON THE ORDER OF 27-31 KTS FOR AREAS ON THE CAPROCK...WHICH CERTAINLY
FALLS UNDER THE REALM OF WIND ADVISORY SPEEDS. WILL THEREFORE ISSUE
A WIND ADVISORY THAT WILL GO INTO EFFECT FROM EARLY AFTN THROUGH
SUNSET FOR AREAS ON THE CAPROCK. GIVEN THE RECENT RAINFALL FROM
TODAY AND RECENT DAYS...FINE SOIL PARTICLES WILL HAVE BEEN MIXED UP
TO THE TOP OF THE SOIL...AND AS SUCH WILL NOT REQUIRE A LOT TO
BECOME LOFTED IN THE AIR. WITH WIND ADVISORY SPEEDS...BLOWING DUST
WILL DEFINITELY BE AN ISSUE...AND RESTRICT VISIBILITIES ESPECIALLY
NEAR OPEN FIELDS...SO MOTORISTS ARE URGED TO USE CAUTION.

IF WINDY CONDITIONS AND BLOWING DUST WERE NOT ENOUGH...THE OTHER
WEATHER CONCERN IS THE POTENTIAL FOR STORMS TO INITIATE ALONG THE
DRYLINE ACROSS THE ROLLING PLAINS BY THE AFTN /CIN IS NEGLIGIBLE BY
THEN/. MUCAPE OF 2-3 KJ/KG COUPLED WITH STEERING WIND
PROFILES...INCREASING WIND SPEEDS ALOFT AND 20-30 KTS OF 0-6 KM BULK
SHEAR CERTAINLY RAISES EYEBROWS FOR STORMS TO BECOME STRONG AND
SEVERE...WITH HAIL AND GUSTY WINDS BEING THE PRIMARY THREATS. TO
ONLY COMPLICATE MATTERS...MODEL SOLUTIONS DO NOT COMPLETELY AGREE
THAT THE DRYLINE WILL REMAIN ACROSS THE ROLLING PLAINS...WHERE IN
FACT SEVERAL SOLUTIONS HINT AT THE DRYLINE BEING PUSHED EAST OF THE
ROLLING PLAINS BY LATE AFTN. THIS IS CERTAINLY A POSSIBILITY
ESPECIALLY DUE TO THE IMPENDING STRONG JET STREAK WITHIN THE BASE OF
THE UA LOW...THAT WILL TREK TO ACROSS THE SOUTH PLAINS BY LATE AFTN.
NONETHELESS...THERE COULD BE A SMALL WINDOW FOR ADEQUATE CONVERGENCE
ALONG THE DRYLINE AND HENCE CI TO OCCUR SOMETIME DURING THE AFTN.
WILL THEREFORE HOLD ON TO LOW CHANCE POPS ACROSS THE ROLLING PLAINS.

TEMPS WILL ONCE AGAIN WARM INTO THE 70S AND 80S WITH OVERNIGHT LOWS
IN THE 40S AND 50S. FOG AND LOW CLOUDS WILL NOT BE AN ISSUE
OVERNIGHT...DUE TO THE DRYLINE REMAINING WEST OF THE CWA AND AS A
RESULT...A DOWNSLOPE WIND COMPONENT WILL PREVAIL.

.LONG TERM...
NO SIG CHANGES MADE THIS MORNING AS MODELS REMAIN CONSISTENT WITH
THE OVERALL PATTERN...ONE OF A SPLIT FLOW OVER THE CONUS WITH AN
ACTIVE SRN STREAM CONTINUING TO DEVELOP A SERIES OF CLOSED LOWS
OVER THE WEST. AS THESE LOWS EJECT ONTO THE PLAINS RAIN CHANCES
INCREASE ACROSS THE FCST AREA...NOTABLY MONDAY NIGHT THRU
WEDNESDAY AND THURSDAY NIGHT THRU SATURDAY. A WEAK COLD FRONT
SAGGING INTO THE SRN HIGH PLAINS THURSDAY MAY SERVE AS THE FOCUS
FOR SOME CONVECTION...BUT WITH SHORT WAVE RIDGING ALOFT THIS DAY
SHOULD BE THE RELATIVE QUIET ONE OF THE WEEK. TEMPERATURES NEAR
NORMAL LOOK FINE FOR MOST OF THE WEEK WITH TUESDAY AND THURSDAY
POTENTIALLY NOTABLY COOLER...THE FORMER DUE TO PRECIP AND
WIDESPREAD CLOUD COVER AND THE LATTER DUE TO THE AFOREMENTIONED
FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        76  47  77  50 /   0  10   0   0
TULIA         77  50  78  52 /  20  10   0   0
PLAINVIEW     77  50  78  52 /  20  10   0   0
LEVELLAND     80  51  80  52 /  10  10   0   0
LUBBOCK       82  51  81  54 /  10  10   0   0
DENVER CITY   78  50  80  54 /  10   0   0   0
BROWNFIELD    80  52  81  54 /  10  10   0   0
CHILDRESS     85  55  83  57 /  50  10   0  10
SPUR          84  54  82  56 /  30  10   0  10
ASPERMONT     84  57  86  61 /  40  10  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
TXZ021>024-027>030-033>036-039>042.

&&

29/07
Hazardous weather outlook, May 15, 10:58 PM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1058 PM CDT FRI MAY 15 2015

TXZ021>044-170400-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1058 PM CDT FRI MAY 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT THROUGH SUNRISE SATURDAY
NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
MOVE ACROSS THE SOUTH PLAINS AREA THROUGH SUNRISE SATURDAY
MORNING. FAVORABLE WINDS ALOFT WILL RESULT IN SEVERE THUNDERSTORMS
WITH THE MAIN THREATS BEING HAIL TO 1.5 INCHES IN DIAMETER AND
DAMAGING WINDS. IN ADDITION...HEAVY RAIN MAY LEAD TO SOME
FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ROLLING PLAINS
SATURDAY AFTERNOON. THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY
COULD BECOME SEVERE AND BRING A RISK OF HEAVY RAINFALL.

SOUTHWEST WINDS ON THE SOUTH PLAINS AND THE EXTREME SOUTHWEST
PANHANDLE SATURDAY AFTERNOON WILL LIKELY BECOME STRONG ENOUGH TO
REQUIRE A WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED TONIGHT.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 11:31 PM CDTSevere Thunderstorm WarningLUBBailey, Cochran, Lamb44 min
May 16, 12:23 PM CDTSevere Thunderstorm WarningLUBFloyd, Hale, Swisher22 min
May 16, 12:45 PM CDTSevere Thunderstorm WarningLUBBriscoe, Swisher30 min
May 16, 1:13 PM CDTSevere Thunderstorm WarningLUBBriscoe17 min
May 16, 2:38 PM CDTSevere Thunderstorm WarningLUBBriscoe, Swisher20 min
May 16, 2:45 PM CDTSevere Thunderstorm WarningLUBCottle, Hall, Motley30 min
May 16, 2:55 PM CDTSevere Thunderstorm WarningLUBBriscoe, Hall, Motley35 min
May 16, 3:35 PM CDTSevere Thunderstorm WarningLUBChildress, Cottle, Hall30 min
May 16, 3:53 PM CDTSevere Thunderstorm WarningLUBChildress, Cottle37 min

Nearby

Wind Advisories in Texas, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.